Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 85, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 12, 2004, 6:19 PM CDT for Dickens County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 6:19 PM CDT (23:19 UTC)
- Expired
- Jun 12, 2004, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Dickens County, TX
The radar
The Lubbock radar (KLBB), 106 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:40 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3159 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 122319
SVRLBB
TXC125-130000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
618 PM CDT SAT JUN 12 2004
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKENS COUNTY IN NORTHWEST TEXAS
* UNTIL 700 PM CDT
* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
AFTON...OR 6 MILES NORTHEAST OF DICKENS...MOVING NORTHEAST AT 40
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE AFTON.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3365 10065 3359 10073 3371 10088 3384 10075
3384 10053 3375 10053
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:27 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 12, 3:27 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 327 PM CDT SAT JUN 12 2004 .SHORT TERM... CIRRUS SPREADING OVER THE AREA AS SHTWV TROF IS JUST NOSING INTO SW TX. 12Z MESO-ETA INDICATES ANOTHER SHTWV TROF FOLLOWING BEHIND IT WHICH WILL ADVANCE INTO WTX BY 03Z AND PHASE WITH THE FIRST ONE OVER THE ROLLING PLAINS AROUND MIDN...THESE WILL BRING STEEP MID-LVL LAPSE RATES AND INCREASING WINDS ALOFT TO THE SPLNS THIS EVE. AT 19Z...THE DRYLINE HAS MIXED TO ROUGHLY THE EDGE OF THE CAPROCK WITH MOISTURE EXPECTED TO HOLD IN OVER MOST OF THE ROLLING PLAINS. WINDS EAST OF THE DRYLINE ARE ALREADY BACKING. SBCAPES 3-4K J/KG FCST BY THE 18Z META EAST OF THE DRYLINE THIS EVE AND 0-6 KM SHEAR OF 30 KTS INDICATE TSTMS THAT DEVELOP WILL BE SVR...WITH LARGE HAIL AND DAMAGING WIND GUSTS PROBABLE. CAP AROUND 800MB DEPICTED ON MAF 18Z SND WILL SLOWLY ERODE AND PERHAPS FAVORS DEVELOPMENT OVER THE NE CWA FIRST...EXPANDING SWD WITH TIME. HIGH DEW POINT DEPRESSIONS WILL MINIMIZE THE TORNADO THREAT OVER MOST OF THE AREA...BUT THREAT OF TORNADOES WILL INCREASE AFTER 0Z OVER THE FAR EASTERN COUNTIES AS WINDS BACK AND LCLS LOWER. 18Z RUC IS NOW BREAKING OUT PRECIP THIS EVE OVER THE ENTIRE EASTERN HALF OF THE CWA WHILE THE 12Z WS-ETA CONFINES IT MAINLY TO THE EASTERN COLUMN OF COUNTIES. SOME QUESTIONS REMAIN OVER THE ROLE THE CIRRUS SHIELD...STRENGTH OF SUBSIDENCE BETWEEN FIRST AND SECOND SHTWV TROFS...AND SHARPNESS...EXACT LOCATION...AND POSITION OF BULGE IF ANY OF THE DRYLINE. FOR THESE REASONS HAVE NOT UPPED POPS INTO THE LIKELY CATEGORY FOR ANY PARTICULAR LOCATION. DRYLINE SHOULD RETREAT THROUGH ALL BUT THE FAR NW COUNTIES TONIGHT. MAY SEE SOME BRIEF LOW CLOUDS SUN MORN...SIMILAR TO TODAY...BUT THEY SHOULD BE SHORT-LIVED. DRYLINE EXPECTED TO MIX FARTHER EAST OFF THE CAPROCK DURING THE DAY THUS LIMITING ANY CONVECTION TO THE VERY FAR EASTERN COUNTIES. UPR-LVL RIDGE TO MOVE IN FROM THE WEST... INCREASING MID-LVL TEMPS SHOULD PROHIBIT ANYTHING MORE THAN ISOLD CONVECTION IN THAT AREA. .LONG TERM... WARM RIDGE IS EXPECTED TO PREVAIL THROUGH THE EARLY PART OF NEXT WEEK PROVIDING MOSTLY DRY HOT WEATHER. FOR THE LATTER PART OF THE WEEK...MODELS HINT AT A FRONT TRYING TO PUSH SOUTH INTO THE AREA UNDERCUTTING THE RIDGE AND PROVIDING A SLIGHT CHANCE OF STORMS. OTHERWISE WARM SUMMERTIME WEATHER WILL PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 97 60 96 / 10 0 0 10 TULIA 64 97 65 96 / 10 0 0 10 PLAINVIEW 65 98 65 96 / 20 0 0 10 LEVELLAND 64 98 65 98 / 10 0 0 10 LUBBOCK 66 98 66 98 / 20 0 0 10 BROWNFIELD 66 99 66 98 / 20 0 0 10 CHILDRESS 69 96 70 95 / 40 10 10 10 SPUR 68 97 71 97 / 40 10 10 10 ASPERMONT 71 97 73 96 / 40 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 04/33
Hazardous weather outlook, Jun 12, 11:43 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1143 AM CDT SAT JUN 12 2004 TXZ024>026-030>032-036>038-042>044-131630- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALL-KENT-KING- MOTLEY-STONEWALL- 1143 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PART OF THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...GENERALLY EAST OF A LINE FROM CHILDRESS TO PADUCAH TO JAYTON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ELSEWHERE EAST OF THE CAPROCK. WITH DEEP LOW LEVEL MOISTURE IN PLACE AND TEMPERATURES REACHING THE MID 90S...THE ATMOSPHERE ACROSS THE EXTREME SOUTHEAST TEXAS PANHANDLE AND ROLLING PLAINS WILL BECOME VERY UNSTABLE BY LATE AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AS THE DRYLINE MOVES EAST OF THE CAPROCK. A MID LEVEL DISTURBANCE OVER THE SOUTHERN ROCKIES LATE THIS MORNING WILL MOVE ACROSS WEST TEXAS LATE THIS AFTERNOON AND EVENING INCREASING THE AMOUNT OF WIND SHEAR ACROSS THE RISK AREA. SUPERCELL THUNDERSTORMS ARE POSSIBLE GIVEN THE EXPECTED AMOUNT OF INSTABILITY AND WIND SHEAR. VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. A FEW TORNADOES MAY ALSO OCCUR...PARTICULARLY ACROSS THE MODERATE RISK AREA. THE THUNDERSTORMS ARE EXPECTED TO LAST WELL INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATE THIS AFTERNOON AND EVENING. TXZ021>023-027>029-033>035-039>041-131630- BAILEY-CASTRO-COCHRAN-HALE-HOCKLEY-LAMB-LUBBOCK-LYNN-PARMER-SWISHER- TERRY-YOAKUM- 1143 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS AND A PART OF THE EXTREME SOUTHERN TEXAS PANHANDLE. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JW
In the hours before
Special weather statement, Jun 12, 3:05 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 305 PM CDT SAT JUN 12 2004 TXZ025-026-031-032-037-038-043-044-130400- CHILDRESS-COTTLE-DICKENS-HALL-KENT-KING-MOTLEY-STONEWALL- 305 PM CDT SAT JUN 12 2004 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 448 FOR PARTS OF THE EXTREME SOUTHEAST TEXAS PANHANDLE AND ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 11 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... HALL... CHILDRESS... MOTLEY... COTTLE... DICKENS... KING... KENT... AND STONEWALL. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... MEMPHIS... CHILDRESS... MATADOR... PADUCAH... SPUR... GUTHRIE... JAYTON AND ASPERMONT. TORNADOES...HAIL TO UP TO 4 INCHES IN DIAMETER...WIND GUSTS TO 80 MPH AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS ALONG AND 85 STATUTE MILES EAST AND WEST OF A LINE FROM 40 MILES EAST NORTHEAST OF OF HUTCHINSON KANSAS TO 95 MILES SOUTHWEST OF WICHITA FALLS TEXAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 60 min |
| Jun 11, 8:22 PM CDT | Flash Flood Warning | LUB | Stonewall | 113 min |
| Jun 11, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 59 min |
| Jun 12, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 46 min |
| Jun 12, 6:31 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 59 min |
| Jun 12, 6:56 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.